I normally take 18 Units of Levemire at night and 5 units in the morning. I took it last night before bed but I took 18 U instead of 5 U just now!!! I am Type1. What should I expect through out the day? any ad ice is appreciated!
First, breath slowly and repeat after me. Everything will be ok. All you need to do is be prepared to ingest extra carbs consistently through the day to counteract the Levemir. You can also subtract some from your mealtime bolus as part of this compensation.
Levemir starts actin in 1-3 hours (say 2 hours) and then peaks over 8-10 hours and ends about 18-26 hours. A simply model would be that you have about 16 hours where you will have extra basal. So you have 13 units over 16 hours or about an extra 0.8 u/hr. If your ICR is say 15, that means you need to take an extra 0.8 * 15 grams (12 grams) of carbs every hour for the next say 18 hours. When you eat meals/snacks you can subtract about say two hours of basal from your bolus (1.5 u) and use mealtime carbs as your compensation. You may well find that you don’t really need to eat carbs every hour, but only every couple of hours, just check your blood sugar. And you may actually find that it doesn’t have as much of an effect as you think.
And don’t freak, lots of us have taken the wrong dose or accidentally double bolused. And making the error in the morning means that this is an error that isn’t all that serious as long as you monitor it. And remember, take a deep breath and remind yourself that you are going to be fine.
Thank you Brian!!! Ok, I am now breathing again! I will stay home today and test frequently and adjust my ICR as needed. Thank you, so, so ,so much!
@Brian_bsc10, I am still working my way thru this new site. I forgot to send my previous reply directly to you.
Brian nails it, Gail!
Only thing I’d add is that it’s just fine (and probably better) to run a bit on the high side through the next 24 hours if you don’t have a CGM, and are nervous.
By “high side” I mean 110-130. Today’s a day not to be real picky about 80s.
I hope you’re not alone Gail. If you’d like some company, join the chat room. BigHugs, you’ll get through this.
I would seriously consider having some sort of large, sticky food, Mexican or Pasta or something to keep you going for a while!
Thank you everyone! This is why I love this site, friends like you are comforting! I do not post often, but I read a lot. I just ate a huge breakfast, but took less Humalog. I feel like I am cheating. LOL
Was it a breakfast of English muffins, eggs, bacon, hashbrowns and Belgian waffles with strawberries and whipped cream, by any chance?
Close…eggs, toast, hash brown, fresh tomatoe and grilled Zuchini bread. It was yummy. So far my Bg is stable. Yeah!
Belgian Waffles may be overkill I double bolussed a few days back. Glad to hear you’re doing well.
I proabbly woulda gone for one of them Lumberjack Breakfast combos.
I hope you’re ok & managing this Gail. Don’t worry we have all done this. I took fast acting instead of basal once which was worse than when I did the reverse
Meee, yes your situation was way worse than mine! Scary! I did just fine. The nice things is “no lows” during the night! I will definitely think twice before I inject
Meee–I did that one too, once, when I was on MDI. I was taking 35 units of Lantus/day so it was kind of a big mistake. Made for an exciting morning, I can tell ya…
I’m glad you’re ok
I drank some oj immediately and people in chat talked me through the rest so it was ok although a bit scary. When I took the basal instead I think it was only a 4 unit dose and it didn’t seem to have any effect that day for some reason…
@DrBB omg, 35 units!!! I can imagine!!! I don’t think I would have survived that for sure, I took 7 units novolog instead of lantus I think, or maybe I was on levemir by that time. It was still a big dose for me.